Alert archive / South Dakota / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 238, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this severe thunderstorm warning at Aug 18, 2011, 6:43 PM CDT for Bon Homme County, Charles Mix County, South Dakota. It was in force for 47 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 18, 2011, 6:43 PM CDT (23:43 UTC)
- Expired
- Aug 18, 2011, 7:30 PM CDT
- In force
- 47 min
- Issued by
- NWS Sioux Falls, SD
- Area
- Storm-based polygon
- Hail
- 1.75 in
- Wind
- 60.0 mph
Counties Bon Homme County, SD, Charles Mix County, SD
The radar
The Sioux Falls radar (KFSD), 133 km from the middle of the area, began a volume at 23:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 18, 7:00 PM CDT | HAIL 1 | 4 S Avon, SD | |
| Aug 18, 7:06 PM CDT | HAIL 1 | 7 S Avon, SD | |
| Aug 18, 7:15 PM CDT | HAIL 0.88 | 8 W Springfield, SD |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 17 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 11.7 hours before the alert went out and 220 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1181 J/kg
- Mixed-layer CIN
- -126 J/kg
- Mixed-layer LCL
- 683 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 234 m²/s²
- 0-3 km storm-relative helicity
- 385 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 11.7
The text
As transmitted, in the capitals the NWS used until 2016.
716
WUUS53 KFSD 182343
SVRFSD
SDC009-023-190030-
/O.NEW.KFSD.SV.W.0238.110818T2343Z-110819T0030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SIOUX FALLS SD
643 PM CDT THU AUG 18 2011
THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN BON HOMME COUNTY IN SOUTHEAST SOUTH DAKOTA...
SOUTHEASTERN CHARLES MIX COUNTY IN SOUTH CENTRAL SOUTH DAKOTA...
* UNTIL 730 PM CDT
* AT 643 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR DANTE...OR 17 MILES EAST OF PICKSTOWN...AND MOVING
EAST AT 25 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
AVON AROUND 655 PM CDT...
SPRINGFIELD AND TYNDALL AROUND 720 PM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM HAS EXHIBITED SOME WEAK ROTATION. TORNADOES CAN DEVELOP
QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH ONE IS NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
&&
LAT...LON 4280 9811 4284 9815 4283 9817 4291 9837
4310 9828 4304 9773 4286 9782 4286 9787
4280 9789 4276 9794 4276 9801
TIME...MOT...LOC 2343Z 289DEG 23KT 4298 9819
WIND...HAIL 60MPH 1.75IN
$$
CHAPMAN2 follow-up statements
801
WWUS53 KFSD 190008
SVSFSD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
708 PM CDT THU AUG 18 2011
SDC009-023-190030-
/O.CON.KFSD.SV.W.0238.000000T0000Z-110819T0030Z/
CHARLES MIX SD-BON HOMME SD-
708 PM CDT THU AUG 18 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN BON
HOMME AND EXTREME SOUTHEASTERN CHARLES MIX COUNTIES UNTIL 730 PM
CDT...
AT 706 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DESTRUCTIVE HAIL UP
TO TENNIS BALL SIZE...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS
STORM WAS LOCATED 6 MILES SOUTH OF AVON...OR 27 MILES EAST OF
PICKSTOWN...MOVING SOUTHEAST AT 30 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
SPRINGFIELD AROUND 720 PM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION...A TORNADO WARNING IS IN EFFECT FOR EXTREME
SOUTHEASTERN CHARLES MIX AND SOUTHWESTERN PORTIONS OF BON HOMME
COUNTY. TORNADOES CAN DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ACT
QUICKLY AND MOVE TO A PLACE OF SAFETY INSIDE A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
&&
LAT...LON 4280 9811 4284 9815 4283 9817 4284 9820
4305 9810 4304 9773 4286 9782 4286 9787
4280 9789 4276 9794 4276 9795 4276 9801
TIME...MOT...LOC 0006Z 305DEG 24KT 4291 9801
WIND...HAIL 60MPH 2.50IN
$$
CHAPMAN060
WWUS53 KFSD 190027
SVSFSD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
727 PM CDT THU AUG 18 2011
SDC009-023-190037-
/O.EXP.KFSD.SV.W.0238.000000T0000Z-110819T0030Z/
CHARLES MIX SD-BON HOMME SD-
727 PM CDT THU AUG 18 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN BON HOMME AND EXTREME
SOUTHEASTERN CHARLES MIX COUNTIES WILL EXPIRE AT 730 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED OUT OF
THE WARNED AREA. AREAS OF HEAVY RAINFALL WILL CONTINUE NEAR THE
MISSOURI RIVER FROM AROUND SPRINGFIELD TO NIOBRARA THROUGH 745 PM
CDT.
LAT...LON 4280 9811 4284 9815 4283 9817 4284 9820
4305 9810 4304 9773 4286 9782 4286 9787
4280 9789 4276 9794 4276 9795 4276 9801
TIME...MOT...LOC 0027Z 305DEG 24KT 4283 9785
$$
CHAPMANWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 18, 2:48 PM CDT, 3 hours 55 minutes earlier.
Area forecast discussion, Aug 18, 2:48 PM CDT, 3 hours 55 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA NATIONAL WEATHER SERVICE SIOUX FALLS SD 248 PM CDT THU AUG 18 2011 .DISCUSSION... DESPITE THE SIGNIFICANCE OF AFTERNOON SHOWERS AND STORMS MOVING EAST SOUTHEAST OVER THE AREA...THE KEY TO TONIGHT IS IN THE STORMS WEST OF OUR AREA YET TO DEVELOP. THESE STORMS LIKELY TO DEVELOP BY THE END OF THE AFTERNOON IN CENTRAL/SOUTH CENTRAL SOUTH DAKOTA SHOULD AFFECT MOST OF THE AREA THIS EVENING. SEVERE STORMS SHOULD ORGANIZE AS A MESO SYSTEM WHICH MAY OR MAY NOT STAY SEVERE THROUGH 06Z AS IT MOVES EAST/SOUTHEAST. IN ANY EVENT LIKELY POPS ARE IN ORDER FOR MOST OF THE AREA FOR THIS EVENING WITH ACTIVITY WANING LATER AS UPPER SUPPORT MOVES ON BY. WILL CONTINUE TO MENTION SEVERE TONIGHT. AS FOR TEMPERATURES...60S LOWS SEEM IN ORDER FOR TONIGHT...NOT FAR FROM MET GUIDANCE. DONT KNOW WHERE THE MAV GUIDANCE GETS ITS 50S ALL THE WAY DOWN TO SUX AS I DONT SEE IT DRYING AND COOLING THAT MUCH. /WILLIAMS SURFACE FRONT WILL PUSH THROUGH SOUTHERN CWA FRIDAY MORNING AND STALL ALONG NEB/KSD BORDER FRIDAY NIGHT INTO SATURDAY. H85 BOUNDARY WILL ALSO BE ACROSS ACROSS SOUTHERN NEBRASKA THROUGH THAT TIME PERIOD AS WEAK SHORT WAVES MOVE SOUTHEAST ACROSS THE CENTRAL AND NORTHERN PLAINS. WOULD EXPECT THE BULK OF THUNDERSTORMS WILL REMAIN SOUTH OF CWA FRIDAY AFTERNOON...BUT CAN NOT RULE OUT A FEW ELEVATED STORMS SLIDING EAST ACROSS THE SOUTHERN CWA FRIDAY NIGHT THROUGH SATURDAY. SO WILL KEEP 20% POPS SOUTH OF I90 FRIDAY AND IN THE 20 TO 40% RANGE ALONG AND SOUTH OF I90 FRIDAY NIGHT AND SATURDAY AS BOUNDARY TRIES TO LIFT A LITTLE FURTHER NORTH. OTHERWISE EXPECT COOLER THAN NORMAL TEMPERATURES FRIDAY AND SATURDAY AS SURFACE HIGH SETTLES OVER THE NORTHERN PLAINS WITH NORTHEASTLY LOW LEVEL FLOW. WARMER TEMPERATURES ALONG WITH HIGHER DEWPOINTS WILL RETURN ON SUNDAY AS LOW LEVEL FLOW BECOMES MORE SOUTHERLY. THIS WARMER AND MORE HUMID TREND WILL CONTINUE INTO THE MIDDLE OF NEXT WEEK WITH HIGHS IN THE 80S TO LOWER 90S MONDAY THROUGH THURSDAY. WILL ADD A CHANCE OF THUNDERSTORMS MONDAY AND MONDAY NIGHT AS MODELS ARE NOW A LITTLE MORE CONSISTENT WITH WITH A WAVE DURING THIS TIME PERIOD. THINK TIMING WOULD FAVOR MORE OF AN AFTERNOON AND OVERNIGHT EVENT. LOOKS LIKE THE WARMER THAN NORMAL TEMPERATURES WILL PERSIST EVEN INTO NEXT WEEKEND AFTER THIS COOL DOWN TOMORROW AND SATURDAY. && .AVIATION... VFR CONDITIONS OUTSIDE OF INCREASING THUNDERSTORMS WILL OF COURSE BE ECLIPSED BY LOCALLY LOWER CEILINGS AND VISIBILITIES IN STORMS THROUGH 06Z. THIS IS LIKELY TO INCLUDE BRIEF IFR VISIBILITIES IN SOME STORMS. FROM 06Z TO 12Z STORMS WILL DECREASE FROM THE NORTHWEST. THESE IS SOME CHANCE THAT LINGERING LOW LEVEL MOISTURE WILL MANIFEST ITSELF IN A 1-3K FOOT CLOUD DECK OUTSIDE AND/OR AFTER STORMS FROM 06Z TO 12Z AND A COUPLE HOURS BEYOND. FOR NOW WILL MENTION BUT MINIMALLY...THAT IS SOME 3-5SM IN LIGHT FOG WITH MVFR CEILINGS LIMITED TO SUX FORECAST INTO 12-14Z PERIOD. IF LOWER CONDITIONS DEVELOP GENERAL VFR SHOULD RETURN AFTER 15Z AND CONTINUE. /WILLIAMS && .FSD WATCHES/WARNINGS/ADVISORIES... SD...NONE. MN...NONE. IA...NONE. NE...NONE. &&
Hazardous weather outlook, Aug 18, 2:43 PM CDT, 4 hours before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE SIOUX FALLS SD 243 PM CDT THU AUG 18 2011 SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098- IAZ001>003-012>014-020>022-031-032-NEZ013-014-191200- AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA- CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE- DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON- IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN- LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN- OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN- SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON- 243 PM CDT THU AUG 18 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA... SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS... SCATTERED SHOWERS AND THUNDERSTORMS SOUTHWEST OF A HURON TO SIOUX FALLS TO SPENCER IOWA LINE THE REST OF THIS AFTERNOON WILL INCLUDE ISOLATED SEVERE STORMS NEAR THE MISSOURI RIVER...WITH HAIL TO GOLF BALL SIZE AND ISOLATED DAMAGING WINDS. NEAR THE END OF THIS AFTERNOON AND INTO THIS EVENING...THUNDERSTORMS WILL INCREASE WITH SEVERE STORMS POSSIBLE OVER THE AREA. THESE STORMS MAY PRODUCE LARGE HAIL TO BASEBALL SIZE...WITH ISOLATED TORNADOES AND DAMAGING WIND GUSTS. THE MAIN SEVERE WEATHER THREAT WILL TRANSITION FROM HAIL TO DAMAGING WIND GUSTS AS THE STORMS BECOME ORGANIZED AND MOVE EAST. THE THREAT OF SEVERE WEATHER WILL DECREASE AFTER MIDNIGHT AS THUNDERSTORMS MOVE OUT OF THE AREA. FLOODING... MINOR TO MODERATE FLOODING ON THE JAMES RIVER WILL CONTINUE OVER THE NEXT FEW WEEKS...BUT RIVER LEVELS SEE A SLOW BUT STEADY DROP. BARRING HEAVY RAINS...THE JAMES RIVER IS EXPECTED BELOW FLOOD STAGE TOWARD THE END OF AUGUST INTO EARLY SEPTEMBER. FLOODING WILL CONTINUE ALONG THE MISSOURI RIVER BETWEEN CHAMBERLAIN AND SIOUX CITY UNTIL FURTHER NOTICE...WITH RIVER LEVELS EXPECTED TO DROP VERY SLOWLY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE INCREASINGLY LIKELY OVER THE AREA THROUGH THIS EVENING. && FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.WEATHER.GOV/SIOUXFALLS. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK. WILLIAMS
In the hours before
Local storm report, Aug 18, 5:50 PM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
550 PM CDT THU AUG 18 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0548 PM HAIL 6 WSW MECKLING 42.81N 97.18W
08/18/2011 M1.75 INCH YANKTON SD TRAINED SPOTTER
&&
CJANSENLocal storm report, Aug 18, 5:56 PM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
556 PM CDT THU AUG 18 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0552 PM HAIL 4 SW PONCA 42.52N 96.76W
08/18/2011 M1.00 INCH DIXON NE TRAINED SPOTTER
&&
CJANSENLocal storm report, Aug 18, 6:00 PM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE SIOUX FALLS SD
600 PM CDT THU AUG 18 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1140 AM TSTM WND DMG 1 SE MARTY 42.98N 98.42W
08/18/2011 CHARLES MIX SD STORM CHASER
STRONG THUNDERSTORM WINDS DOWNED LARGE TREE BRANCHES NEAR
MARTY.
1230 PM HAIL 8 W SPRINGFIELD 42.85N 98.05W
08/18/2011 E1.00 INCH BON HOMME SD TRAINED SPOTTER
ALSO GUSTY THUNDERSTORM WINDS FROM 40 TO 45 MILES AN
HOUR.
0212 PM HAIL 5 WSW SCOTLAND 43.12N 97.81W
08/18/2011 E0.88 INCH BON HOMME SD TRAINED SPOTTER
0220 PM HAIL SCOTLAND 43.15N 97.72W
08/18/2011 M1.00 INCH BON HOMME SD TRAINED SPOTTER
0223 PM HAIL DANBURY 42.24N 95.72W
08/18/2011 E1.75 INCH WOODBURY IA LAW ENFORCEMENT
0230 PM HAIL 4 N LESTERVILLE 43.10N 97.59W
08/18/2011 M1.75 INCH YANKTON SD EMERGENCY MNGR
0309 PM HAIL 5 N YANKTON 42.96N 97.39W
08/18/2011 M1.25 INCH YANKTON SD TRAINED SPOTTER
1.5 INCHES OF RAIN IN 20 MINUTES.
0315 PM TSTM WND GST YANKTON 42.89N 97.39W
08/18/2011 M76.00 MPH YANKTON SD AWOS
0315 PM HAIL YANKTON 42.89N 97.39W
08/18/2011 M1.00 INCH YANKTON SD EMERGENCY MNGR
0320 PM HAIL YANKTON 42.89N 97.39W
08/18/2011 M1.75 INCH YANKTON SD BROADCAST MEDIA
HAIL BROKE OUT WINDOWS AT WNAX RADIO.
0343 PM HAIL 6 WSW MECKLING 42.81N 97.18W
08/18/2011 E1.00 INCH YANKTON SD TRAINED SPOTTER
LOTS OF HAIL COVERING THE GROUND
0425 PM HAIL NEWCASTLE 42.65N 96.87W
08/18/2011 M0.75 INCH DIXON NE TRAINED SPOTTER
0428 PM HAIL NEWCASTLE 42.65N 96.87W
08/18/2011 M1.50 INCH DIXON NE TRAINED SPOTTER
0428 PM HAIL 5 NNW MARTINSBURG 42.57N 96.87W
08/18/2011 M1.75 INCH DIXON NE TRAINED SPOTTER
0442 PM HAIL 3 W WATERBURY 42.46N 96.79W
08/18/2011 M2.50 INCH DIXON NE STORM CHASER
0443 PM HAIL 1 W WATERBURY 42.46N 96.75W
08/18/2011 M1.75 INCH DIXON NE STORM CHASER
STRONG WINDS ASSOCIATED WITH THIS STORM. THE WIND AND
HAIL KNOCKED MANY WINDOWS OUT OF BUILDINGS AND POWER WAS
OUT.
0445 PM HAIL 3 S SCOTLAND 43.10N 97.72W
08/18/2011 M1.50 INCH BON HOMME SD TRAINED SPOTTER
0511 PM HAIL 11 SW BERESFORD 42.96N 96.90W
08/18/2011 E0.75 INCH CLAY SD TRAINED SPOTTER
HAIL HAS BEEN FALLING FOR 5 MINUTES.
0525 PM TSTM WND GST YANKTON 42.89N 97.39W
08/18/2011 M59.00 MPH YANKTON SD ASOS
0529 PM HAIL YANKTON 42.89N 97.39W
08/18/2011 M1.00 INCH YANKTON SD EMERGENCY MNGR
0529 PM HAIL MISSION HILL 42.92N 97.28W
08/18/2011 M1.00 INCH YANKTON SD EMERGENCY MNGR
0548 PM HAIL 6 WSW MECKLING 42.81N 97.18W
08/18/2011 M1.75 INCH YANKTON SD TRAINED SPOTTER
0552 PM HAIL 4 SW PONCA 42.52N 96.76W
08/18/2011 M1.00 INCH DIXON NE TRAINED SPOTTER
&&
CJANSENLocal storm report, Aug 18, 6:04 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
604 PM CDT THU AUG 18 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0516 PM HAIL HOMER 42.32N 96.49W
08/18/2011 M2.50 INCH DAKOTA NE TRAINED SPOTTER
&&
CJANSENLocal storm report, Aug 18, 6:21 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
621 PM CDT THU AUG 18 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM HAIL MARTINSBURG 42.51N 96.83W
08/18/2011 M2.75 INCH DIXON NE TRAINED SPOTTER
0530 PM TSTM WND DMG 3 E MARTINSBURG 42.51N 96.77W
08/18/2011 DIXON NE TRAINED SPOTTER
TREE DOWN.
&&
CJANSENLocal storm report, Aug 18, 6:37 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
637 PM CDT THU AUG 18 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0533 PM HAIL 3 SE MARTINSBURG 42.47N 96.78W
08/18/2011 M1.75 INCH DIXON NE TRAINED SPOTTER
WINDOWS BROKEN OUT OF CAR.
&&
CJANSENThe office that day
Everything else NWS Sioux Falls, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 18, 11:39 AM CDT | Severe Thunderstorm Warning | FSD | Charles Mix, Gregory | 25 min |
| Aug 18, 11:55 AM CDT | Severe Thunderstorm Warning | FSD | Bon Homme, Charles Mix | 35 min |
| Aug 18, 12:25 PM CDT | Severe Thunderstorm Warning | FSD | Bon Homme, Yankton | 35 min |
| Aug 18, 1:49 PM CDT | Flash Flood Warning | FSD | Aurora, Brule, Jerauld | 4 hr |
| Aug 18, 1:53 PM CDT | Severe Thunderstorm Warning | FSD | Bon Homme, Douglas, Hutchinson | 37 min |
| Aug 18, 2:28 PM CDT | Severe Thunderstorm Warning | FSD | Bon Homme, Clay, Hutchinson, Yankton | 47 min |
| Aug 18, 3:06 PM CDT | Severe Thunderstorm Warning | FSD | Clay, Yankton | 39 min |
| Aug 18, 3:42 PM CDT | Severe Thunderstorm Warning | FSD | Clay, Union, Yankton | 48 min |
| Aug 18, 4:26 PM CDT | Severe Thunderstorm Warning | FSD | Union | 49 min |
| Aug 18, 4:34 PM CDT | Severe Thunderstorm Warning | FSD | Bon Homme, Hutchinson, Yankton | 26 min |
| Aug 18, 5:17 PM CDT | Severe Thunderstorm Warning | FSD | Clay, Yankton | 28 min |
| Aug 18, 5:22 PM CDT | Severe Thunderstorm Warning | FSD | Union | 23 min |
| Aug 18, 5:46 PM CDT | Severe Thunderstorm Warning | FSD | Union | 29 min |
| Aug 18, 5:47 PM CDT | Severe Thunderstorm Warning | FSD | Clay, Yankton | 28 min |
| Aug 18, 5:57 PM CDT | Severe Thunderstorm Warning | FSD | Clay, Union | 33 min |
| Aug 18, 6:26 PM CDT | Severe Thunderstorm Warning | FSD | Union | 34 min |
| Aug 18, 6:57 PM CDT | Tornado Warning | FSD | Bon Homme, Charles Mix | 33 min |
Nearby
Severe Thunderstorm Warnings in South Dakota, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.